Containment between Unions of XPath Queries

There are no files associated with this record.

Title Containment between Unions of XPath Queries
Author Zhou, Rui; Liu, Chengfei; Wang, Junhu; Li, Jianxin
Journal Name Lecture Notes in Computer Science
Year Published 2009
Place of publication Germany
Publisher Springer
Abstract In this paper, we address the containment problem for unions of XPath queries with and without schema. We find the problem can be always reduced into containment problem between one single query and a union of queries. When schema is not available, the problem can be further reduced into checking containment between pairwise queries (each from one union), but this only holds for some XPath subsets, such as XP { /,//,[] } , but not for XP { /,//,[],* } . We then show the problem is still solvable in XP { /,//,[],* } , though no efficient algorithm exists. When schema is at hand, we propose a strategy to rewrite a query into a union of simplified queries based on schema information, and then apply methods developed when schema is not taken into account. The problem is then reduced into checking containment between unions of queries in XP { /,[] } without schema.
Peer Reviewed Yes
Published Yes
Alternative URI http://dx.doi.org/10.1007/978-3-642-00887-0_36
Volume 5463
Page from 405
Page to 420
ISSN 0302-9743
Date Accessioned 2010-01-08
Date Available 2010-08-24T06:51:30Z
Language en_AU
Research Centre Institute for Integrated and Intelligent Systems
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Database Management
URI http://hdl.handle.net/10072/30359
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice